Header

UZH-Logo

Maintenance Infos

Castelnuovo-Mumford regularity and degrees of generators of graded submodules


Brodmann, M (2003). Castelnuovo-Mumford regularity and degrees of generators of graded submodules. Illinois Journal of Mathematics, 47(3):749-767.

Abstract

We extend the regularity criterion of Bayer-Stillman for a graded ideal $\mathfrak {a}$ of a polynomial ring $K[\underline {\bf x}] := K [\underline {\bf x}_0, \dots , {\bf x}_r]$ over an infinite field $K$ to the situation of a graded submodule $M$ of a finitely generated graded module $U$ over a Noetherian homogeneous ring $R = \oplus_{n \geq 0}R_n$, whose base ring $R_0$ has infinite residue fields. If $R_0$ is Artinian, we construct a polynomial $\widetilde{P} \in {\mathbb Q}[{\bf x}]$, depending only on the Hilbert polynomial of $U$, such that $\operatorname{reg}(M) \leq \widetilde{P} ( \max \{ d(M), \operatorname{reg}(U) + 1 \} ) $, where $d(M)$ is the generating degree of $M$. This extends the regularity bound of Bayer-Mumford for a graded ideal $\mathfrak {a} \subseteq K[\underline {\bf x}]$ over a field $K$ to the pair $M \subseteq U$.

Abstract

We extend the regularity criterion of Bayer-Stillman for a graded ideal $\mathfrak {a}$ of a polynomial ring $K[\underline {\bf x}] := K [\underline {\bf x}_0, \dots , {\bf x}_r]$ over an infinite field $K$ to the situation of a graded submodule $M$ of a finitely generated graded module $U$ over a Noetherian homogeneous ring $R = \oplus_{n \geq 0}R_n$, whose base ring $R_0$ has infinite residue fields. If $R_0$ is Artinian, we construct a polynomial $\widetilde{P} \in {\mathbb Q}[{\bf x}]$, depending only on the Hilbert polynomial of $U$, such that $\operatorname{reg}(M) \leq \widetilde{P} ( \max \{ d(M), \operatorname{reg}(U) + 1 \} ) $, where $d(M)$ is the generating degree of $M$. This extends the regularity bound of Bayer-Mumford for a graded ideal $\mathfrak {a} \subseteq K[\underline {\bf x}]$ over a field $K$ to the pair $M \subseteq U$.

Statistics

Citations

5 citations in Web of Science®
6 citations in Scopus®
Google Scholar™

Downloads

74 downloads since deposited on 27 May 2010
10 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Uncontrolled Keywords:Castelnuovo-Mumford regularity; graded module; generating degree; minimal homogeneous generator; Hilbert polynomial; Artinian ring
Language:English
Date:2003
Deposited On:27 May 2010 08:59
Last Modified:05 Apr 2016 13:24
Publisher:University Of Illinois At Urbana-Champaign, Department of Mathematics
ISSN:0019-2082
Official URL:http://projecteuclid.org/euclid.ijm/1258138192

Download

Download PDF  'Castelnuovo-Mumford regularity and degrees of generators of graded submodules'.
Preview
Filetype: PDF
Size: 1MB